Erlotinib-induced purpuric papulopustular eruption treated w
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Erlotinib belongs to the targeted cancer treatments acting through epidermal growth factor receptor inhibition. Papulopustular eruption is the most common cutaneous toxicity. The pathogenesis of the rash is not clear. There is no consensus on treatment. In this report, we describe a 73-year-old female patient who was referred to our outpatient clinic for evaluation and treatment of a widespread acneiform eruption. She was put on erlotinib therapy for 3 months for the treatment of lung adenocarcinoma. The patient has developed nonpruritic papules and pustules widespread over the body except the face for the past 2 weeks. Bacterial culture obtained from a pustule on the back grew methicillin-sensitive Staphylococcus aureus (SA). Histopathological examination of a papule demonstrated vacuolar degeneration of basal layer, prominent walls of vessels, a mixed infiltration of eosinophils, and lymphocytes and erythrocyte extravasation. The eruption was successfully treated with two weekly pulses of azithromycin 500 mg for 3 consecutive days. This case demonstrated that erlotinib may cause purpuric papular eruption secondarily infected with SA. Routine bacterial culture should be performed from pustules before any treatment....

http://www.ijp-online.com/article.asp?issn=0253-7613;year=2016;volume=48;issue=3;spage=324;epage=326;aulast=Akoglu
Like
Comment
Share